MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that an endovascular aneurysm repair (evar) and inflammatory bowel disease (ibd) procedure was planned for an (b)(6) female patient using a zenith flex aaa endovascular graft bifurcated main body.Prior to the procedure, the product was opened and when the nurse attempted to prepare the device by flushing with saline heparin solution, it was noticed that the stylus and the inner cannula could not be retracted.The stylus stuck in the inner cannula and even with the help of surgical clamps, could not be removed.The procedure had to be stopped.The patient did require an additional procedure due to this occurrence.The procedure has to be completed in a second intervention and requires a second anesthesia.
 
Additional Manufacturer Narrative
Investigation/evaluation: the zenith flex aaa endovascular graft bifurcated main body was returned for investigation.The device was returned with the stylet curled and perforating the cannula flushing port, with the stylet hub disconnected.A device analysis was performed with the stylet measuring within specification.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record of the finished product showed no non-conformances during the manufacturing process.A review of complaint history revealed this is the only reported complaint associated with lot 7447851.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, " inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook." it is feasible that the delivery system could have become distorted in shipping making retraction of the stylet more difficult.However, due to the stylet protruding through the cannula flushing port, it is also possible that it was retracted at a slight angle leading to a friction lock between the stylet and cannula.A definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6646391
Report Number1820334-2017-01569
Device Sequence Number757077
Product Code MIH
UDI-Device Identifier10827002484136
UDI-Public(01)10827002484136(17)180722(10)7109250
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-24-96-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight65